MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 916ESA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist, during a transcatheter aortic valve replacement procedure, the first valve and delivery system were pulled back into the sheath and removed from the body.A dissection of the external iliac was observed.Vascular surgery was performed with a stent graft to repair the left external iliac.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
Investigation is still ongoing.Pending product evaluation.
 
Additional Manufacturer Narrative
This is two of two manufacturer report being submitted for this case.Please reference related manufacturer report no: 2015691-2021-06294.(mdr# 2021-17971-02).
 
Event or Problem Description
The device was returned for evaluation.Our engineering findings were no distal tip split or damage was observed on the esheath.It was reported that during a transcatheter aortic valve replacement (tavr) procedure, the first valve and delivery system were pulled back into the sheath and removed from the body.A dissection of the external iliac was observed.Vascular surgery was performed with a stent graft to repair the left external iliac.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
Per the instructions for use (ifu) cardiovascular injury, such as perforation or damage (dissection) of vessels, ventricle, myocardium, or valvular structures, is a known potential complication associated with the tavr procedure.Access site injuries, including dissection of the aortic wall during the transaortic approach, are a well-recognized complication of the tavr procedure in this elderly population with multiple co-morbidities.Physicians are extensively trained by edwards before they are qualified to use the transcatheter heart valve (thv).Training includes patient screening, device preparation, approach, deployment, imaging, procedure-specific training manuals and proctored procedures.The thv training manuals instruct the user to determine with ct if the planned aortic access site is free of calcification, allows the sheath to be placed in a straight line, and leaves adequate room between the tip of the sheath and native aortic valve annulus to allow full balloon expansion.Considerations for approach (partial j-sternotomy or right mini-thoracotomy), access and stabilization of the site are also provided in the training.In this case, the device was returned for evaluation.However, there was no distal tip split or damage observed on the sheath.There was there was no allegation or indication a device malfunction contributed to this adverse event.Investigation results suggest/indicate that the exact cause of the vessel dissection cannot be confirmed.Investigation results suggest that procedural factors (device manipulation) and or possibly calcified access vessels may have contributed to the complaint event.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No corrective or preventative actions are required.

Brand Name
EDWARDS ESHEATH INTRODUCER SET
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key12808027
Report Number2015691-2021-06294
Device Sequence Number4757546
Product Code NPT
UDI-Device Identifier00690103193992
UDI-Public(01)00690103193992(17)230615(10)63825120
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2023
Device Model Number916ESA
Device Lot Number63825120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer11/13/2021
01/17/2022
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date11/25/2021
01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale